Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 30, 2006, 7:17 PM MDT for Dolores County, San Miguel County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2006, 7:17 PM MDT (01:17 UTC)
- Expired
- Jul 30, 2006, 10:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
Counties Dolores County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 133 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.3 hours before the alert went out and 419 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:30 PM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 30, 2:30 PM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 230 PM MDT SUN JUL 30 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY)... EVEN WITH AN ABUNDANCE OF MOISTURE TODAY REQUIRED A HIGH TEMP TO REACH OUR CONVECTION THRESHOLD SO ACTIVITY IS STARTING AN HOUR OR TWO LATE TODAY. MAIN CONCERN FOR LATE AFTERNOON AND EARLY EVENING WILL BE THE LOW IN NM KEEPING EAST FLOW AND PUSHING THE FOUR CORNERS STORMS TO THE WEST. INTERESTING PERIOD AHEAD WITH TIGHT CIRCULATION IN CENTRAL NEW MEXICO AND TROUGH MOVING IN FROM THE WEST COAST. THE NM SYSTEM IS SLIDING TO THE SOUTHEAST THIS AFTERNOON PER SATELLITE BUT WRF MOVES THIS TO EAST CENTRAL NM BY MORNING AND THEN DESOLVES IT. THE WEST COAST SYSTEM IS DISAPPOINTING COMPARED TO WHAT I SAW WHEN I LEFT LAST WEEK. IT HAS SLOWED AND FILLED...NOW PROGGED TO MOVE ACROSS MONDAY NIGHT. THE REALIZED OUTCOME OF ALL THIS WILL BE LOTS OF CONVECTION IN THE FOUR CORNERS AND SAN JUANS THROUGH THE PERIOD AND INCREASE IN WEATHER ELSEWHERE LATE MONDAY AND TUESDAY. SOME LOCALLY HEAVY RAINFALL POSSIBLE AND WILL NEED TO WATCH FOR ANY TRAINING IN THE FOUR CORNERS WHICH MAY CAUSE SOME FLOODING. OTHERWISE NORMAL CLIMATE...DIURNAL ACTIVITY UNDER MONSOON FLOW. CURRENT FORECAST HAS GOOD HANDLE ON THINGS SO ONLY MINOR ADJUSTMENTS MADE. DJC/21 .LONG-TERM (TUESDAY NIGHT THROUGH SUNDAY)... A DRIER AIR MASS BEHIND THE TROUGH ON MON/TUE WILL RESULT IN A DECREASE IN CONVECTIVE ACTIVITY THROUGH THIS PERIOD AS COMPARED TO EARLY IN THE WEEK. HOWEVER ENOUGH MOISTURE WILL REMAIN FOR THE TYPICAL LATE-DAY THUNDERSTORM PATTERN...WHICH WILL BE MAINLY OVER THE SOUTH. LATER IN THE WEEK...THE MODELS AGREE THAT THE PATTERN WILL AGAIN BECOME MORE FAVORABLE FOR A RETURN TO A JUICIER FLOW. BUT THE 12Z GFS IS A LITTLE DRIER AS IT KEEPS THE FLOW MORE ZONAL THAN PREVIOUS RUNS. HOWEVER...HAVE NOT CHANGED THE FORECAST OF CHANCE/SLIGHT CHANCE WITH THE FAVORED AREA THE SOUTHERN MOUNTAINS. TEMPS WILL WARM TO AROUND NORMAL BY THU. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && DJC/EH
Hazardous weather outlook, Jul 30, 6:00 AM MDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT SUN JUL 30 2006 COZ001>014-017>023-UTZ022>025-027>029-311200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SOUTHEAST UTAH...SOUTHWEST COLORADO AND THE MOUNTAIN AREAS OF WEST CENTRAL COLORADO WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS... MAINLY THIS AFTERNOON AND EVENING. THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN SHOWERS...SMALL HAIL AND STRONG GUSTY WINDS. ISOLATED THUNDERSTORMS CAN BE EXPECTED OVER NORTHEAST UTAH AND NORTHWEST COLORADO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...EXPECT NUMEROUS THUNDERSTORMS IN THE MOUNTAINS WITH SCATTERED STORMS OVER THE LOWER VALLEYS. MANY STORMS WILL BE STRONG AND WILL PRODUCE HEAVY RAIN...HAIL...AND GUSTY WINDS. TUESDAY...DRIER WITH SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND ISOLATED STORMS FOR VALLEY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:00 AM MDT | Flash Flood Watch | GJT | Archuleta, Dolores, Hinsdale, La Plata, Montezuma, San Juan and 1 more | 16 hr |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.